Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 18, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 6, 2011, 3:39 AM CDT for 9 counties in Oklahoma. It took effect at Oct 6, 2011, 10:11 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:39 AM CDT (08:39 UTC)
- In effect from
- Oct 6, 2011, 10:11 AM CDT
- Expired
- Oct 6, 2011, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 103 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS74 KOUN 060839 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 339 AM CDT THU OCT 6 2011 OKZ004>006-009>011-014>016-061645- /O.NEW.KOUN.WI.Y.0018.111006T1600Z-111007T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 339 AM CDT THU OCT 6 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. * TIMING: 11 AM TO 9 PM. * WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH. * IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
4 follow-up statements
169 WWUS74 KOUN 061250 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 750 AM CDT THU OCT 6 2011 OKZ004>006-009>011-014>016-062200- /O.CON.KOUN.WI.Y.0018.111006T1600Z-111007T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 750 AM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING FOR MUCH OF NORTHWESTERN OKLAHOMA. * TIMING: 11 AM TO 9 PM. * WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH. * IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
798 WWUS74 KOUN 061511 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1011 AM CDT THU OCT 6 2011 OKZ004>006-009>011-014>016-070000- /O.EXT.KOUN.WI.Y.0018.111006T1511Z-111007T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 1011 AM CDT THU OCT 6 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTHWESTERN OKLAHOMA THROUGH THIS EVENING. * TIMING: UNTIL 9 PM. * WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH. * IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
010 WWUS74 KOUN 062013 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 313 PM CDT THU OCT 6 2011 OKZ004>006-009>011-014>016-070200- /O.CON.KOUN.WI.Y.0018.000000T0000Z-111007T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 313 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF NORTHWEST OKLAHOMA. * TIMING: UNTIL 9 PM. * WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH. * IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
428 WWUS74 KOUN 070200 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT THU OCT 6 2011 OKZ004>006-009>011-014>016-070300- /O.EXP.KOUN.WI.Y.0018.000000T0000Z-111007T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 900 PM CDT THU OCT 6 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... BREEZY AND GUSTY WINDS WILL CONTINUE TONIGHT AND FRIDAY. FREQUENT GUSTS OVER 30 MPH AND OCCASIONAL GUSTS OVER 40 MPH WILL OCCUR. PEOPLE SHOULD CONTINUE TO USE CAUTION OUTDOORS...BUT THE WIND ADVISORY IS ALLOWED TO EXPIRE. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:38 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 6, 3:38 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT THU OCT 6 2011
.DISCUSSION...
A FEW LINGERING SHOWERS ASSOCIATED WITH SOME WAA SHOULD MOVE
THROUGH/WEAKEN LATER THIS MORNING. OUT ATTENTION THEN TURNS
QUICKLY TO LARGE STORM SYSTEM APPROACHING FROM THE WEST. INITIAL
IMPACT WILL BE TO DROP SURFACE PRESSURES IN THE LEE OF THE ROCKIES
WHICH WILL IN TURN CREATE WINDY CONDITIONS ACROSS THE SOUTHERN
PLAINS. WILL NEED TO GO WITH A WIND ADVISORY FOR PORTIONS OF WESTERN
AND NORTHWESTERN OKLAHOMA TODAY AS SUSTAINED WIND SPEEDS OF 30 MPH
AND FREQUENT GUSTS OVER 40 MPH SEEM LIKELY BY LATE MORNING THROUGH
THE AFTN HOURS. ALTHOUGH THIS WILL ELEVATE FIRE CONCERNS SOMEWHAT
WITH WARM DAYTIME TEMPS... INCREASE IN SFC MOISTURE WILL OFFSET
THESE CONDITIONS KEEPING RH VALUES WELL ABOVE RED FLAG THRESHOLD.
OTHERWISE WILL MAINTAIN SOME VERY LOW POPS ACROSS FAR WESTERN
OKLAHOMA FOR TODAY.
SHOULD SEE A BIT MORE ACTIVITY APPROACH WEST/NORTHWEST OKLAHOMA
OVERNIGHT TONIGHT AS FORCING FROM LARGE UPPER TROUGH GETS CLOSER.
HOWEVER STILL APPEARS THAT MUCH BETTER OPPORTUNITY FOR PRECIP WILL
HOLD OFF UNTIL LATE FRI INTO FRI NIGHT ACROSS WESTERN SECTIONS OF
OKLAHOMA INTO WESTERN NORTH TEXAS. STILL QUITE A BIT OF DIFFERENCE
IN EASTWARD PROGRESSION OF PRECIP OVER THE WEEKEND BETWEEN GFS AND
ECMWF AS GFS GRADUALLY LIFTS ENERGY EAST/NORTHEAST INTO THE PLAINS
OVER THE WEEKEND... WHILE THE ECMWF DEVELOPS A CLOSED LOW THAT SITS
OUT OVER THE FOUR CORNERS AREA UNTIL LATE SUNDAY AND SUNDAY NIGHT.
THIS KEEPS THE MORE SIGNIFICANT PRECIP CONFINED TO WESTERN OKLAHOMA.
FOR NOW WILL CONT TO FOLLOW GFS A LITTLE MORE CLOSELY WITH BETTER
PRECIP CHANCES GRADUALLY MARCHING EAST ACROSS THE STATE OVER THE
WEEKEND.
WITH UNCERTAINTY CONT INTO EARLY NEXT WEEK WILL NOT MAKE MUCH IN THE
WAY OF CHANGES TO BEYOND THE WEEKEND... ALTHOUGH SOME PRECIP CHANCES
DO APPEAR POSSIBLE WITH EITHER SOLUTION DURING THE FIRST HALF OF
NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 65 82 63 / 10 10 20 30
HOBART OK 85 65 80 63 / 10 20 30 60
WICHITA FALLS TX 86 66 84 68 / 10 10 20 30
GAGE OK 84 66 77 64 / 20 30 40 70
PONCA CITY OK 84 64 82 65 / 10 20 20 30
DURANT OK 87 64 87 69 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR OKZ004>006-009>011-014>016.
TX...NONE.
&&
32/30Hazardous weather outlook, Oct 6, 12:35 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1235 AM CDT THU OCT 6 2011
OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1235 AM CDT THU OCT 6 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF
OKLAHOMA AND NORTH TEXAS EARLY THIS MORNING.
DISCUSSION...
ISOLATED THUNDERSTORMS MAY OCCUR OVER PARTS OF WESTERN OKLAHOMA AND
NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE ACROSS
THE SOUTHERN PLAINS. ANY THUNDERSTORMS THAT DO FORM WILL REMAIN
BELOW SEVERE LEVELS DUE TO THE MEAGER INSTABILITIES ACROSS THE
REGION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
LOW LEVEL MOISTURE WILL CONTINUE TO SLOWLY IMPROVE THROUGH THE WEEK
IN ADVANCE OF AN APPROACHING UPPER LEVEL STORM SYSTEM. THE CHANCE
FOR THUNDERSTORMS WILL INCREASE THURSDAY NIGHT... BEGINNING IN
WESTERN OKLAHOMA... AND GRADUALLY SPREAD EAST BY THE WEEKEND.
THERE WILL BE A SLIGHT RISK OF SEVERE STORMS FRIDAY AFTERNOON AND
EVENING ACROSS FAR NORTHWEST OKLAHOMA AS A NARROW RIBBON OF HIGHER
INSTABILITY EXTENDS ACROSS THE AREA... AHEAD OF A COLD FRONT
LOCATED OVER THE OKLAHOMA AND TEXAS PANHANDLES.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS ARE EXPECTED THROUGHOUT MUCH OF THE WEEK... WITH
THE STRONGEST WINDS OCCURRING IN THE WESTERN HALF OF OKLAHOMA AND
NORTH TEXAS. ALTHOUGH HUMIDITY WILL BE SLOWLY INCREASING... THE
STRONG WINDS COULD MAKE IT DIFFICULT TO CONTROL WILDFIRES IN AREAS
THAT DO NOT RECEIVE SIGNIFICANT RAINFALL.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.Nearby
Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.